On goes the river
  And out past the mill,
Away down the valley,
  Away down the hill.
    -- Robert Louis Stevenson

I'm still just waiting for my brain to stabilize. There were a couple of crazy days. There were a couple of Nearly Normal days. These past two days have been a little difficult - not crazy, but not normal. My mood is still swinging, but not as wildly.

Everything just affects me a little more strongly than it normally would. For example, this evening. We just came home from a very fun time of dinner, games, and hanging out with some new friends. Over the years, I've gotten better at being comfortable in social situations.

I'd still rather have teeth pulled than be in a large crowd. But a party of a dozen people I know, in the comfort of someone's home... that I can do! So I had a great time this evening and really enjoyed laughing together and hearing more about people's lives.

The problem that I still struggle with comes AFTER the party. I get in the car to go home, or I say goodbye to the last person leaving my house, and I start replaying the entire gathering in my mind. I second-guess every word that I said and wonder if I was likeable enough.

(Good golly, Angela. Neurotic much?)

Under normal circumstances, I can keep this in check pretty well. I recognize that I am a quirky person and the filter between my brain and my mouth doesn't always work properly. I might not love everything I said and did, but I've gotten pretty good at just being myself.

Tonight, with my system still out of whack, I've become convinced that everything I said was stupid and no one is going to like me anymore. (Seriously.) Thankfully, I know this is not real. I am insecure, but I'm not that insecure. I'm trying to relax and move my thoughts on to other things.

It is so tempting to think, "Oh no! I'm taking less medication and now I'm a crazy and insecure person again!" BUT, I know that's not true. The way you feel and act after a medication change is not who you are.

It's the result of your brain freaking out and demanding the chemicals that it's gotten used to being fed. Well, tough luck, brain! You're going to have to start making your own chemicals again. And tough luck, Satan! You aren't getting into my head that easily!

I do recognize that I might end up needing the higher dose of medication after all. If I get a couple of months down the road and I'm still fighting to regulate my emotions and own my own thoughts (or if my obsessive/compulsive personality type is turning back into a disorder), then I'll reevaluate.

For the time being, however, I'm going to assume that I'll be back to normal in a month or two. I'm going to keep my eyes on God and remember that He's carried me through much harder times than this! I have courage because I have Jesus.

Also, I'll take any hugs that you feel like giving.

No comments: